Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 154, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 8, 2008, 3:09 PM MDT for Laramie County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2008, 3:09 PM MDT (21:09 UTC)
- Expired
- Aug 8, 2008, 3:36 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 14 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 082109 SVRCYS WYC021-082200- /O.NEW.KCYS.SV.W.0154.080808T2109Z-080808T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 309 PM MDT FRI AUG 8 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 400 PM MDT * AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH CHEYENNE...OR 7 MILES NORTHWEST OF CHEYENNE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH CHEYENNE BY 330 PM... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 368 AND 375. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 13 AND 23. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4135 10457 4112 10457 4117 10493 4131 10494 TIME...MOT...LOC 2109Z 281DEG 9KT 4122 10486 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 082121 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 321 PM MDT FRI AUG 8 2008 WYC021-082200- /O.CON.KCYS.SV.W.0154.000000T0000Z-080808T2200Z/ LARAMIE WY- 321 PM MDT FRI AUG 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH CHEYENNE...OR NEAR CHEYENNE...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH CHEYENNE BY 330 PM... HWY 85 AT LODGEPOLE CREEK BY 340 PM... HWY 85 AT COUNTY ROAD 222 BY 350 PM... I-80 EXIT 370 BY 400 PM... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 368 AND 375. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 13 AND 18. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4135 10457 4112 10457 4116 10486 4131 10484 TIME...MOT...LOC 2121Z 281DEG 9KT 4121 10482 $$ SOWKO
000 WWUS55 KCYS 082136 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 336 PM MDT FRI AUG 8 2008 WYC021-082146- /O.CAN.KCYS.SV.W.0154.000000T0000Z-080808T2200Z/ LARAMIE WY- 336 PM MDT FRI AUG 8 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS CANCELLED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4135 10457 4112 10457 4116 10486 4131 10484 TIME...MOT...LOC 2136Z 281DEG 9KT 4120 10477 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:59 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 8, 1:59 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT FRI AUG 8 2008
.SHORT TERM...TONIGHT THROUGH SUNDAY...THE STRONG MONSOONAL PUSH
WILL CONTINUE THROUGH MOST OF THE WEEKEND UNDER AN UPPER RIDGE.
FLASH FLOODING WILL REMAIN A POSSIBILITY THROUGH MID EVENING WITH
SLOW MOVING HEAVY RAINERS. A DEEP LOW CENTER OFF THE WASHINGTON
COAST WILL CREEP TOWARDS THE REGION TONIGHT BUT WILL ULTIMATELY BE
SHUNTED NORTH. THIS WILL ERODE THE RIDGE SLIGHTLY AND TURN THE
WINDS A BIT MORE WESTERLY ON SATURDAY AND SUNDAY. THESE DRIER
WINDS WILL LESSEN THE COVERAGE OF STORMS...BUT STILL TOO MUCH
MOISTURE WILL BE IN PLACE TO THINK THE STORMS WILL GO AWAY
ENTIRELY. TEMPERATURES WILL BE SEASONABLE THROUGH TROUGH SUNDAY.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...
MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT INITIALLY...BUT
DIVERGE QUICKLY BY THE MIDDLE OF THE WEEK. LARGE UPPER CLOSED LOW
WILL BE SLIDING EAST THROUGH ALBERTA SUNDAY NIGHT...AND INTO THE
CANADIAN PRAIRIE PROVINCES DURING THE DAY MONDAY AND TUESDAY. THE
REFLECTED SURFACE LOW WILL DRAG A FRONT THROUGH THE AREA EARLY
MONDAY. NOT MUCH IF ANY COOLING ANTICIPATED BEHIND THE FRONT...
HOWEVER HIGHER BOUNDARY LAYER MOISTURE WILL BE ADVECTED IN
YIELDING AMPLE INSTABILITY FOR AFTERNOON AND EVENING
THUNDERSTORMS. INSTABILITY SHOULD BE SHUNTED MOSTLY EAST ON
TUESDAY...SO HAVE CONFINED PRECIPITATION CHANCES TO THE MOUNTAINS.
NEXT SHORTWAVE WILL BEGIN TO AFFECT THE AREA WITH SHOWER AND
THUNDERSTORM CHANCES WEDNESDAY AND THURSDAY. THE GFS AND ECMWF
DIFFER SOME ON THE EVOLUTION OF THE CANADIAN/U.S. UPPER LOW AND
ITS INTERACTION WITH TRAILING SHORTWAVE. SO HAVE KEPT
PRECIPITATION CHANCES RIGHT AROUND CLIMATOLOGY. TEMPERATURES WILL
ALSO BE BACK TO NEAR AVERAGE THROUGH THE PERIOD.
&&
.AVIATION...CLOUDS WILL LOWER AGAIN TONIGHT...BUT WILL PROBABLY
STAY ABOVE 3000 FEET...SO VFR SEEMS PROBABLE ACROSS THE FLIGHT
AREA. THE ONLY EXCEPTION WILL BE THIS AFTERNOON AND EVENING WITH
NUMEROUS SHOWERS AND SOME HEAVY THUNDERSTORMS ESPECIALLY ALONG AND
WEST OF THE LARAMIE RANGE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 9 PM FRIDAY FOR WYZ061-WYZ062-WYZ063-
WYZ065.
NE...NONE.
&&
SHORT TERM/AVIATION...SOWKO
LONG TERM...HAHNHazardous weather outlook, Aug 8, 1:38 PM MDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 138 PM MDT FRI AUG 8 2008 WYZ059-060-067>070-091945- CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 138 PM MDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN AND THE POTENTIAL TO CREATE LOCALIZED FLASH FLOODING.. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA SATURDAY. THERE IS ALSO A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ064-066-091945- NORTH LARAMIE RANGE-LARAMIE RANGE- 138 PM MDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR IN THE MOUNTAINS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA SATURDAY. THERE IS ALSO A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-091945- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 138 PM MDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE LESS NUMEROUS IN THE NORTHERN NEBRASKA PANHANDLE. THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA SATURDAY. THERE IS ALSO A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-091945- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 138 PM MDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH 9 PM THIS EVENING. SHOWERS AND HEAVY THUNDERSTORMS WILL MOVE SLOWLY AND ALLOW SIGNIFICANT RAIN ACCUMULATIONS TO OCCUR THROUGH THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA SATURDAY. THERE IS ALSO A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:20 AM MDT | Flash Flood Watch | CYS | 10 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.